MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100206
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Date of event: the event occurred in 2020, however, the date of the event was not reported.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the introducer on the 2mm x 6cm deltaxsft 10 coil (dlx100206 / l15203) could not be re-zipped.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.There was no report of any patient injury or adverse event.The deltaxsft 10 coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 6cm deltaxsft 10 coil was returned and received contained in a pouch.Visual inspection was performed.No damage was noted; the introducer was observed zipped and in good condition.A microscopic inspection as conducted.The embolic coil was observed stuck inside the coil introducer; residues of dried blood are noted inside the introducer.The embolic coil was in kinked condition.No other damage was observed during the microscopic inspection.The returned device was immersed in hot water in attempt to remove the dried blood residues that were inside the introducer; however, the dried blood residues could not be completely eliminated.The issue documented in the complaint was that the 2mm x 6cm deltaxsft 10 coil could not be re-zipped.This issue was not confirmed as the coil introducer on the returned device was observed zipped and in good condition even with the observation that there are residues of dried blood in the introducer.A review of manufacturing documentation associated with this lot (l15203) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The kinked condition observed on the returned embolic coil was not originally reported with the complaint.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath / re-zip the coil introducer.Residues of dried blood were also noted in the introducer, an indication that adequate and continuous flush may not have been maintained through the microcatheter during the procedure.This may have resulted in some force applied during the attempt to re-zip the coil introducer with the coil stuck inside the introducer.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 6cm deltaxsft 10 coil left the manufacturing facility with the embolic coil stuck in the introducer in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the introducer on the 2mm x 6cm deltaxsft 10 coil (dlx100206 / l15203) could not be re-zipped.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.There was no report of any patient injury or adverse event.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in kinked condition.Based on the product analysis 05/05/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10041011
Report Number3008114965-2020-00165
Device Sequence Number11497403
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDLX100206
Device Catalogue NumberDLX100206
Device Lot NumberL15203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1